Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Do People Take Sustiva With Epzicom

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Epzicom/Kivexa (Abacavir + Lamivudine)

What Is Epzicom? Epzicom is a pill that contains two drugs used to fight HIV: abacavir (Ziagen) and Epivir (lamivudine, 3TC). Epzicom is manufactured by ViiV Healthcare. Outside the US, it is called Kivexa. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). The drugs in Epzicom are called nucleoside analog reverse transcriptase inhibitors, or nukes. These drugs block the reverse transcriptase enzyme. This enzyme...
Ask the Experts

Sustiva and Epzicom combo

Hello Dr Pierone,A year ago I started treatment (diagnosed in Dec 2003 and started treatment in June 2004). After a year of Lexiva, Norvir and Epzicom my HIV doctor recommended a new regimen due to continued increased of...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
This is a reasonable switch strategy for managing PI induced lipid and body fat changes. Most people have neurocognitive issues with Sustiva during the first few weeks of therapy and these side effects generally resolve. However, some people have... Read more »

Changing from Epzicom+Prezista+Norvir to Combivir+Sustiva

Hi, doctor.It's me again. I previously posted here about my partner being prescribed with Atripla, Trizivir and Viread by his primary doctor when he was admitted to the hospital. After he was discharged, he was finally able to visit an HIV...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and good to hear back from you.Good to hear that you're partner is now on a more conventional regimen. The current regimen is one of the current US Department of Health and Human Service Guideline "alternate" ranked ones- and... Read more »

Epzicom/Sustiva and Weight Gain

I have been taking Epzicom/Sustiva for a little over 2 years with little/no side effects and very good response (ever rising CD4 and basically undetectable VL for over a year). The only issue seems to be I have developed quite a belly and I'm...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Your question is very important and raises a few important points. First, big bellies on HIV meds is clearly not a problem restricted to those on protease inhibitors. You are on a protease inhibitor-free regimen and have developed this problem.... Read more »

Itchy Rash from Sustiva and Truvada - Sustiva and Epzicom

I was on Sustiva-Viread-Emtriva for 4 months and was doing great. Then replaced the last two with Truvada and at the same time developed an itchy rash on my torso and arms. After three months I couldn't stand it anymore and the Doc replaced...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In situations like yours I often get help from a dermatologist to make sure that I am not missing some other skin condition other than a drug reaction (also to get help with treating the symptoms). Sustiva may be more likely to cause a rash than... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
David, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »

SUSTIVA and mental issues

Posted by LivingExample
Just wondering if anyone else was taking Sustiva/Epzicom or Sustiva and something else and experienced extreme social anxiety issues as well as depression and fatigue. The first year I seemed fine, but I eventually didn't want to talk to anyone or... Read more »

sustiva dreams

Posted by Anonymous, 3 Replies
would anyone like to share the wild dreams they have had on sustiva ? Read more »

sustiva side effects

Posted by Anonymous, 3 Replies
are you on sustiva? if so how long does the high feeling last...i've been on the drug for 4 weeks and still wake up daily feeling high, i have had to take a leave of abscence from work due to the side effedts, i want to try to hang in there, but... Read more »